One the most common ailments that all people will suffer from are headaches. Migraines are more painful and occur with varying symptoms and not to everyone. Regardless, the medication used to treat them is also a pain killer. When most people have a headache or suffer a migraine, they will rush to the nearest pharmacy to purchase over the counter pain killers. Sometimes these pain killers work as they are supposed to but for some people, painkillers provide temporary relief and then the headaches or migraines recur and usually more severe. The big question is why? Why do painkillers make headaches and migraines worse?
Frequent use of pain killers
When you take pain killers more frequently than prescribed, the central nervous system increases the pain sensors in your head and after a short time, when the medication wears off, the headaches recur and are sometimes more severe. This causes that you to keep taking the drug more frequently. You will find that the time interval may change from one tablet every 6 hours to one tablet every 4 hours and this time interval will keep reducing. This change of frequency is what affects the central nervous system.
Taking larger doses than prescribed
When taking prescription especially those containing codeine, one can develop a dependency. This means that when you take the normal prescription the headache doesn’t seem to disappear until you take a higher dose. When the body develops a tolerance for the normal low dosage you will keep increasing and sometimes missing some pills so as to have the high dose later. However, once the higher dose of the drug wears off the headache comes back worse. Such a case would require medical attention. You can also use anavar, since anavar has a half-life of 9 hours which is preferable for longer relief.
Prolonged use of pain killers
Once a person continues taking pain killers for a longer time than they are supposed to, the headaches keep coming back. These drugs should not be taken for more than two days consecutively. Some users go up to two weeks or even months. Once they decide to stop the headaches come back quite severely.
Taking the wrong pain killers
Taking pain killers that are wrong for type of headache you are having can worsen the headaches. If the pain killer is too weak the headaches may seem to worse. If the pain killers are strong you may have a dependency. In a case where a person is not sure, it is best to get a diagnosis and advice from a doctor.
The headaches could be getting worse after taking pain killers due to other health reasons. In such a case one may require to get a medical check up to determine what the other causes of the headache could be. This is especially so when mild over the counter pain killers such as paracetamol or ibuprofen worsen headaches or migraines. Headaches and migraines that do seem to go away are sometimes a symptom of a medical condition.
Painkillers may cause headaches and migraines to get worse but each of these reasons can be corrected with proper advice from a doctor.